Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 29, 2013, 6:03 PM CDT for Chase County, Greenwood County, Marion County, Kansas. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2013, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 30, 2013, 6:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chase County, KS, Greenwood County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 6:10 PM CDT | FLOOD | 3 S Matfield Green, KS | KANSAS TURNPIKE CLOSED BRIEFLY FOR WATER NEAR HIGHWAY BETWEEN MILEPOSTS 90 AND 110. IT IS BACK OPEN AGAIN. |
| Jul 29, 7:04 PM CDT | FLASH FLOOD | Eureka, KS | NEARLY ALL ROADS WERE CLOSED IN EUREKA. ARE NOW OPENING ROADS AND WATER IS RECEDING. |
| Jul 29, 7:04 PM CDT | FLASH FLOOD | Marion, KS | WATER OVER MOST ROADS, SEVERAL ROADS CLOSED ACROSS THE ENTIRE COUNTY. |
| Jul 29, 7:32 PM CDT | HEAVY RAIN 3 | Toronto, KS | |
| Jul 29, 11:26 PM CDT | HEAVY RAIN 3 | Saffordville, KS | SINCE 7PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WGUS53 KICT 292303
FFWICT
KSC017-073-115-301100-
/O.NEW.KICT.FF.W.0005.130729T2303Z-130730T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHASE COUNTY IN EAST CENTRAL KANSAS...
GREENWOOD COUNTY IN SOUTHEAST KANSAS...
MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 600 AM CDT TUESDAY.
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES POSSIBLE.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CEDAR POINT...CLIMAX...COTTONWOOD FALLS...DURHAM...ELMDALE...
EUREKA...FALL RIVER...FLORENCE...GOESSEL...HAMILTON...HILLSBORO...
HYMER...LEHIGH...LINCOLNVILLE...LOST SPRINGS...MADISON...MARION...
MATFIELD GREEN...PEABODY...PIEDMONT...RAMONA...SAFFORDVILLE...
SEVERY...STRONG CITY...TAMPA...THRALL...VIRGIL...WONSEVU...MARION
LAKE...PILSEN...BAZAAR...EUREKA AIRPORT.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 97 AND 115.
AT 559 PM CDT...LAW ENFORCEMENT REPORTED WATER OVER BRIDGES NEAR
DURHAM IN MARION COUNTY....AND STALLED CARS IN THE TOWN OF EUREKA IN
GREENWOOD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
&&
LAT...LON 3761 9651 3809 9651 3809 9714 3819 9714
3818 9736 3861 9737 3861 9692 3852 9692
3852 9635 3817 9636 3817 9596 3760 9597
$$
KETCHAM3 follow-up statements
409
WGUS73 KICT 300027
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT MON JUL 29 2013
KSC017-073-115-301100-
/O.CON.KICT.FF.W.0005.000000T0000Z-130730T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION KS-GREENWOOD KS-CHASE KS-
727 PM CDT MON JUL 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY
FOR CHASE...GREENWOOD AND MARION COUNTIES...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE
WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3761 9651 3809 9651 3809 9714 3819 9714
3818 9736 3861 9737 3861 9692 3852 9692
3852 9635 3817 9636 3817 9596 3760 9597
$$
KETCHAM421
WGUS73 KICT 300405
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CDT MON JUL 29 2013
KSC115-300410-
/O.CAN.KICT.FF.W.0005.000000T0000Z-130730T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION KS-
1105 PM CDT MON JUL 29 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MARION COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WILL REMAIN HIGH...WITH NUMEROUS
COUNTY ROADS STILL IMPASSIBLE. A COUNTY WIDE FLOOD WARNING REMAINS
IN EFFECT FOR WATER COVERED ROADS. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3761 9651 3809 9651 3810 9684 3852 9682
3852 9635 3817 9636 3817 9596 3760 9597
$$
KSC017-073-301100-
/O.CON.KICT.FF.W.0005.000000T0000Z-130730T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD KS-CHASE KS-
1105 PM CDT MON JUL 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY
FOR CHASE AND GREENWOOD COUNTIES...
AT 1058 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
OVER THE WARNED AREA.
AT 1058 PM CDT...PORTIONS OF EXTREME NORTHERN GREENWOOD COUNTY HAD
ROADS CLOSED DUE TO HIGH WATER...ESPECIALLY AREAS ALONG THE
GREENWOOD/LYON COUNTY LINE. STREAMS AND CREEKS ALSO REMAIN VERY
HIGH OR BANKFULL ACROSS CHASE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3761 9651 3809 9651 3810 9684 3852 9682
3852 9635 3817 9636 3817 9596 3760 9597
$$
KETCHAM693
WGUS73 KICT 301053
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
553 AM CDT TUE JUL 30 2013
KSC017-073-301101-
/O.EXP.KICT.FF.W.0005.000000T0000Z-130730T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD KS-CHASE KS-
553 AM CDT TUE JUL 30 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM CDT FOR CHASE AND
GREENWOOD COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WILL REMAIN HIGH...WITH NUMEROUS
COUNTY ROADS STILL IMPASSIBLE. HOWEVER...THE EXCESS RUNOFF HAS
ENDED THE FLASH FLOOD THREAT. FLOODED AREAS AND ROADWAYS CONTINUE
AND THIS WARNING WILL BE REPLACED WITH A COUNTY WIDE FLOOD WARNING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3761 9651 3809 9651 3810 9684 3852 9682
3852 9635 3817 9636 3817 9596 3760 9597
$$
BILLINGSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:53 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 29, 12:53 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1253 PM CDT MON JUL 29 2013 ...AVIATION UPDATE... .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL THIS PM/EARLY EVE AND HEAVY RAINFALL/FLOODING POTENTIAL INTO TUESDAY MORNING. HIGHEST RAIN CHANCES THIS MORNING WILL BE IN CENTRAL KS WHERE SLIGHTLY STRONGER MID-LEVEL ISENTROPIC ASCENT PERSISTS. OTHER CONVECTION OVER THE SOUTHERN HIGH PLAINS SHOULD CONTINUE TO MOVE EAST-NORTHEAST REACHING SOUTH CENTRAL KS THIS MORNING. NOT EXPECTING THIS RAIN TO BE TOO HEAVY...AVERAGING 0.25 TO 0.50 INCH. KEY QUESTION FOR THIS PM/EVE IS HOW FAR NORTH CAN THE EFFECTIVE FRONT MOVE...WHICH CURRENTLY STRETCHES FROM FAR SOUTHWEST KS THROUGH NORTHERN OK. IT APPEARS REASONABLE THAT THIS FRONT MAY LIFT INTO OUR SOUTHERN KS COUNTIES BY THIS AFTERNOON...HOWEVER TO GET MUCH FURTHER NORTH COULD PROVE DIFFICULT GIVEN POTENTIAL FOR WIDESPREAD LOW CLOUDS/RAIN-COOLING EFFECTS. IF PARTIAL SUN/HEATING CAN OCCUR IN THE SOUTH...AT LEAST MODERATE INSTABILITY WILL DEVELOP THIS PM/EARLY EVE WITH ABOUT 30 KT OF W-NWRLY DEEP LAYER SHEAR VECTORS OVERHEAD. THEREFORE WILL CONTINUE MENTION OF POSSIBLE SEVERE STORMS IN HAZARDOUS WEATHER OUTLOOK IN SOUTH CENTRAL/SOUTHEAST KS. FOR TONIGHT INTO TUESDAY MORNING...A SOUTHWESTERLY 35-40 KT LOW-LEVEL JET WILL FOCUS ISENTROPIC ASCENT ACROSS MUCH OF THE AREA...WITH STRONGEST MOISTURE TRANSPORT TARGETING SOUTH CENTRAL/SOUTHEAST KS WHERE PRECIPITABLE WATER IS PROGGED TO REACH 2.0 TO 2.2 INCHES. THIS IS THE 99TH PERCENTILE ABOVE NORMAL. UPPER LEVEL DIFFLUENCE ALSO TARGETS MUCH OF THE FORECAST AREA AIDING IN UPWARD MOTION. A MESOSCALE COMPLEX OF RAIN/T-STORMS SHOULD DEVELOP TONIGHT...WHICH MAY SHOW BACKBUILDING TENDENCY INTO THE LOW-LEVEL JET ACROSS SOUTH CENTRAL KS/FLINT HILLS/SOUTHEAST KS. HAVE EXPECTED HIGHEST RAINFALL TOTALS THROUGH TUESDAY MORNING OF 2 TO 4 INCHES BASIN AVERAGE IN THAT AREA. THIS IS CLOSE TO A CONSENSUS OF THE 00Z GEFS MEAN QPF MAX AND ECMWF QPF MAX IN TERMS OF LOCATION/AMOUNTS OF MAXIMUM RAINFALL. WILL KEEP PRESENT FLOOD WATCH AREAL CONFIGURATION...HOWEVER WILL EXTEND IT TIL 18 UTC TUESDAY ALONG/E OF THE KS TURNPIKE. CONFIDENCE IS MEDIUM FOR COUNTY FLOODING AND POTENTIALLY MULTIPLE RIVERS GOING INTO FLOOD ESPECIALLY IN SOUTH CENTRAL/SOUTHEAST KS. RAIN CHANCES SHOULD DIMINISH/END LATER TUESDAY INTO WEDNESDAY BEHIND DEPARTING MID-LEVEL WAVE WITH LOW-LEVEL FLOW BECOMING NORTH-NORTHEASTERLY. SOME RECOVERY IN TEMPERATURES EXPECTED TUESDAY INTO WEDNESDAY WITH LESS CLOUD COVER...BUT PROBABLY STAYING A FEW-SEVERAL DEGREES BELOW NORMAL GIVEN RECENT WIDESPREAD HEAVY RAINS. JMC .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL STATES...WITH THE MAIN BELT OF WESTERLIES ACROSS THE NORTHERN TIER STATES. A COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO THE KANSAS REGION FRIDAY...AND THIS BOUNDARY MAY STALL NEAR OR JUST NORTH OF OUR AREA OVER THE WEEKEND. THIS WILL BRING BACK CHANCES OF THUNDERSTORMS FOR THE FRIDAY THROUGH SUNDAY PERIOD. TEMPERATURE FORECAST WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS TIME OF YEAR. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1249 PM CDT MON JUL 29 2013 CONVECTION WITH HEAVY RAINFALL WILL CONTINUE TO INCREASE IN AREAL COVERAGE INTO THE EVENING AND OVERNIGHT. WHILE VFR OR MVFR WILL PREVAIL MUCH OF THE TIME...PERIODS OF IFR AND PERHAPS LIFR CAN ALSO BE EXPECTED IN AND NEAR THE SHOWERS AND STORMS THROUGH TONIGHT. A PERIOD OF IFR CIGS BEHIND THE COLD FRONT IS ALSO EXPECTED EARLY TUESDAY MORNING ACROSS CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 81 69 86 70 / 80 100 90 10 HUTCHINSON 79 68 85 69 / 100 100 80 10 NEWTON 79 69 85 68 / 90 100 90 10 ELDORADO 80 70 85 68 / 80 100 90 10 WINFIELD-KWLD 85 71 88 70 / 80 100 90 20 RUSSELL 74 66 85 66 / 80 80 50 10 GREAT BEND 78 67 86 67 / 80 80 60 10 SALINA 74 67 85 67 / 100 90 70 10 MCPHERSON 78 68 85 68 / 100 90 80 10 COFFEYVILLE 87 72 87 71 / 60 100 100 20 CHANUTE 81 69 85 69 / 70 100 100 20 IOLA 80 69 85 69 / 70 100 100 20 PARSONS-KPPF 84 71 86 70 / 60 100 90 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-068>072-083- 091>096-098>100. FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>052-067- 082. &&
Hazardous weather outlook, Jul 29, 12:47 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1247 PM CDT MON JUL 29 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1247 PM CDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE INTO THE LATE AFTERNOON AND EVENING...BECOMING WIDESPREAD TONIGHT. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL AMOUNTS OF 2 TO 4 INCHES. THERE IS ALSO A RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. WHILE THE MAIN RISK WILL BE LARGE HAIL TO HALF-DOLLAR SIZE AND WIND GUSTS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE. THE HEAVY RAINFALL EXPECTED THROUGH TONIGHT MAY RESULT IN SOME COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST EARLY TUESDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS MAY RESULT IN COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK INTO NEXT WEEKEND. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. IN ADDITION...HEAVY RAINFALL AND FLOODING REPORTS WILL BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
In the hours before
Local storm report, Jul 29, 5:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FLOOD COTTONWOOD FALLS 38.37N 96.54W
07/29/2013 CHASE KS EMERGENCY MNGR
NUMEROUS ROADS ACROSS THE COUNTY ARE WATER COVERED.
&&
RBLLocal storm report, Jul 29, 5:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLOOD EUREKA 37.82N 96.29W
07/29/2013 GREENWOOD KS EMERGENCY MNGR
6 INCHES OF WATER OVER ROADS IN TOWN.
&&
COOKLocal storm report, Jul 29, 5:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM FLASH FLOOD LINDSBORG 38.57N 97.67W
07/29/2013 MCPHERSON KS LAW ENFORCEMENT
SIGNIFICANT FLOODING STILL OCCURRING IN LINDSBORG AND
SOME OF THE ADDITIONAL AREAS THAT HAVE RECEIVED
SIGNIFICANT RAINFALL.
&&
COOKSpecial weather statement, Jul 29, 5:52 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT MON JUL 29 2013
KSZ070-071-095-292315-
GREENWOOD-WILSON-WOODSON-
552 PM CDT MON JUL 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD...WILSON AND WOODSON COUNTIES...
AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
GRIDLEY TO TORONTO TO 7 MILES NORTH OF SEVERY...AND MOVING EAST AT 25
MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS ARE ALSO PRODUCING EXTREMELY HIGH RAINFALL RATES THAT
MAY PRODUCE SOME LOCALIZED FLOODING. LISTEN FOR LATER STATEMENTS OR
POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND
FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3774 9571 3758 9587 3773 9635 3785 9605
3804 9596 3804 9552
TIME...MOT...LOC 2252Z 265DEG 24KT 3800 9585 3781 9589
3773 9621
LAWSONLocal storm report, Jul 29, 5:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FLOOD PILSEN 38.48N 97.04W
07/29/2013 MARION KS NWS EMPLOYEE
WATER OVER ROADS...CREEKS OUT OF BANKS.
&&
COOKLocal storm report, Jul 29, 6:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM FLOOD EUREKA 37.82N 96.29W
07/29/2013 GREENWOOD KS COUNTY OFFICIAL
1 WATER RESCUE FROM A CAR THAT STALLED IN AN
INTERSECTION.
&&
COOKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:25 PM CDT | Special Weather Statement | ICT | Lincoln | 65 min |
| Jul 28, 10:31 PM CDT | Special Weather Statement | ICT | Lincoln, Saline | 59 min |
| Jul 29, 11:47 AM CDT | Special Weather Statement | ICT | McPherson | 43 min |
| Jul 29, 12:55 PM CDT | Areal Flood Warning | ICT | McPherson, Marion, Rice | 48 hr |
| Jul 29, 2:44 PM CDT | Special Weather Statement | ICT | Marion | 31 min |
| Jul 29, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 53 min |
| Jul 29, 3:38 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| Jul 29, 3:46 PM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Jul 29, 4:01 PM CDT | Special Weather Statement | ICT | Reno | 29 min |
| Jul 29, 4:04 PM CDT | Special Weather Statement | ICT | Chase | 26 min |
| Jul 29, 4:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 52 min |
| Jul 29, 4:28 PM CDT | Special Weather Statement | ICT | Reno | 32 min |
| Jul 29, 4:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Jul 29, 5:02 PM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
| Jul 29, 5:12 PM CDT | Flash Flood Warning | ICT | McPherson | 12 hr |
| Jul 29, 5:23 PM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Jul 29, 5:43 PM CDT | Areal Flood Warning | ICT | Harvey, Kingman | 5 hr |
| Jul 29, 5:52 PM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| Jul 29, 6:06 PM CDT | Areal Flood Warning | ICT | Allen, Woodson | 17 hr |
| Jul 29, 6:16 PM CDT | Areal Flood Warning | ICT | Butler | 18 hr |
| Jul 29, 6:23 PM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Jul 29, 6:29 PM CDT | River Flood Warning | ICT | Marion | 47 hr |
| Jul 29, 6:35 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
| Jul 29, 6:37 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 8 hr |
| Jul 29, 6:45 PM CDT | River Flood Warning | ICT | McPherson | 39 hr |
| Jul 29, 6:45 PM CDT | River Flood Warning | ICT | McPherson, Saline | 46 hr |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.